MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number 426-1508X
Medical Device Problem Codes Break (1069); Material Rupture (1546); Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records was performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.D2b (dqy).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an angioplasty procedure using a sleek otw pta catheter.Prior the procedure, the sleek balloon it was found to be broken into two segments and unusable.A new sleek balloon was used to complete the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: a complaint history review was performed.This is the second complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sleek otw device was returned in two sections and evaluated.Section 1 measured 1415mm in length, comprising of the hub, outer shaft and the partial inner lumen.A section of the inner lumen was missing from within the shaft, approx 190mm this was part of section 2.The shaft was kinked 145mm from the break point.Section 2 measured 252mm, comprising of the catheter distal section - the distal tip, balloon and inner lumen, the latter was stretched.The sleeve was present on the balloon and partially removed by 15mm.The shipping mandrel was within the distal section however the mandrel stylet was lodged within the sleeve at the distal point.The distal end of the sleeve had to be cut the mandrel was removed without difficulty.The inner diameter of the sleeve and outer diameter of the mandrel were measured and complied to specifications.Therefore, the result of the investigation is confirmed for the reported device break issue.The definitive root cause for the reported device break issue could not be determined based upon the available information received from the field communication and device evaluation.Labeling review: the ifu for this sleek otw device was reviewed and the following sections are applicable.Balloon characteristics: ¿ please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.Please note that balloon diameters may vary within manufacturing tolerances.All inflations should be viewed under fluoroscopy.The sleek otw balloons reach their nominal diameter at 6 atm (608 kpa).Indications: the sleek otw catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.Warnings: ¿ contents supplied sterile using ethylene oxide (eo).Non-pyrogenic.Do not reuse, reprocess or resterilize.¿ this product is designed and intended for single use.It is not designed to undergo reprocessing and re-sterilization after initial use.Reuse of this product, including after reprocessing and/or re-sterilization, may cause a loss of structural integrity which could lead to a failure of the device to perform as intended and may lead to a loss of critical labeling/use information all of which present a potential risk to patient safety.Reusing this medical device bears the risk of cross-patient contamination as medical devices ¿ particularly those with long and small lumina, joints, and/or crevices between components ¿ are difficult or impossible to clean once body fluids or tissues with potential pyrogenic or microbial contamination have had contact with the medical device for an indeterminable period of time.The residue of biological material can promote the contamination of the device with pyrogens or microorganisms which may lead to infectious complications.¿ visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.¿ do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.¿ use a 20 ml or larger syringe for inflation.¿ use the catheter prior to the "use by" date specified on the package.¿ do not advance the guidewire, balloon dilation catheter, or any component if resistance is met, without first determining the cause and taking remedial action.¿ this catheter is not recommended for pressure measurement or fluid injection.Precautions: ¿ dilation procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment.¿ carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.¿ careful attention must be paid to the maintenance of tight catheter connections to avoid the introduction of air into the system.¿ if resistance is felt upon removal, then the balloon, guidewire and the sheath/guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.¿ before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.¿ proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Storage: store in a cool, dark, dry place.Use the catheter prior to the "use by" date specified on the package.Directions for use: inspection and preparation: ¿ remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.¿ if any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.¿ the catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.¿ prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%).¿ attach a stopcock and a 20 ml syringe half filled with the contrast solution to the balloon port.¿ point the syringe nozzle downward and aspirate until all air is removed from the balloon.¿ turn the stopcock off and maintain the vacuum in the balloon.¿ purge the catheter through lumen thoroughly.¿ reinserting the balloon into the balloon sleeve may damage the balloon or catheter.Procedure: insertion and inflation procedure: note: a 0.014"" (0.356 mm) guidewire must be inserted in the sleek otw catheter across the balloon during any inflation of the balloon.Make sure that the balloon sleeve has been removed from the catheter balloon.Enter the vessel percutaneously using the standard seldinger technique over the appropriate guidewire for the size catheter being used.Advance the catheter across the lesion with fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless the guidewire is in place.Deflation and withdrawal: ¿ deflate the balloon by drawing a vacuum with a 20 ml or larger syringe.Note: the larger the syringe diameter, the greater the suction that is applied.For maximum deflation a 50 ml syringe is recommended.¿ gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, counterclockwise motion.If resistance is felt upon removal, then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.D2b (lit; dqy), g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22563032
Report Number9616666-2025-00172
Device Sequence Number13070890
Product Code DQY
UDI-Device Identifier00801741133534
UDI-Public(01)00801741133534(11)220803(17)250731(10)CMGV0012
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number426-1508X
Device Lot NumberCMGV0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown